C.R. BARD, INC. (BASD) -3006260740 POWERPICC SOLO CATHETER WITH SHERLOCK 3CG TPS STYLET 5F BASIC; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Back to Search Results |
| Model Number |
N/A |
| Medical Device Problem Code |
Fluid/Blood Leak (1250)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
06/30/2021
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
The manufacturer has received the sample and will evaluate.Results are expected soon.A lot history review (lhr) of reer0506 showed no other similar product complaint(s) from this lot number.
Event or Problem Description
Supervisor nurse of the inpatient unit, reports that when flushing the catheter, it was leaking through the insertion.As the patient's treatment had already ended, they removed the picc catheter and found cracks in the body of the catheter.Additional information received: was there any harm to the patient/healthcare provider? (detail) no.Was there a need for medical and/or surgical intervention due to what happened (imaging exams, surgery, administration of medications, etc)? (detail) no.Was there any exposure to blood or chemotherapy to mucous membranes or skin? (detail) there was no exposure to blood/chemotherapeutics, but saline solution at the time the saturated dressing was observed.I was called by my collaborator and when doing a test with saline, i observed a return of sf0.9%, returning by insertion.I communicated to the doctor responsible for the patient and, according to his instructions, i removed the catheter, as the patient's antibiotic therapy would have ended and she would be discharged 1 day after the event.
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The following were reviewed as part of this investigation: patient severity, complaint and lot history review, applicable previous investigation(s), sample (if available), labeling, applicable manufacture records, and applicable fmea documents.Based on a review of this information, the following was concluded: the complaint of a split catheter is confirmed; however, the exact cause is unknown.Three photographs of a 5 fr dual lumen powerpicc solo were returned for evaluation.An initial visual observation of one of the returned photographs showed tape wrapped around the catheter.What appears to be some use residue was observed on an extension leg, and the ink on the extension legs was observed to be worn and faded.The other two photographs showed a longitudinal split in the catheter between the 8 and 9 cm depth markers.The split was observed to be relatively long and slightly curved near its center.The edges of the split were observed to be mostly straight and clean, and the fracture surface was observed to be flat.The features of the split that could be seen in the returned photograph were indicative of burst damage caused by over-pressurization; however, the cause of the over-pressurization of the catheter could not be determined from the returned photograph.
Event or Problem Description
Supervisor nurse of the inpatient unit, reports that when flushing the catheter, it was leaking through the insertion.As the patient's treatment had already ended, they removed the picc catheter and found cracks in the body of the catheter.Additional information received: ¿ was there any harm to the patient/healthcare provider? (detail) no.¿ was there a need for medical and/or surgical intervention due to what happened (imaging exams, surgery, administration of medications, etc)? (detail) no.¿ was there any exposure to blood or chemotherapy to mucous membranes or skin? (detail) there was no exposure to blood/chemotherapeutics, but saline solution at the time the saturated dressing was observed.I was called by my collaborator and when doing a test with saline, i observed a return of sf0.9%, returning by insertion.I communicated to the doctor responsible for the patient and, according to his instructions, i removed the catheter, as the patient's antibiotic therapy would have ended and she would be discharged 1 day after the event.